Can Too Much Vitamin C Cause Headaches?

Vitamin C

Excessive intake of vitamin C is generally considered safe for most people, as it is a water-soluble vitamin that is excreted from the body in urine when taken in excess. However, in some individuals, very high doses of vitamin C supplements might lead to side effects, and although headaches are not a common side effect of vitamin C, some people may experience headaches or migraines as a reaction to high doses.

The recommended dietary allowance (RDA) for vitamin C for adults is around 75-90 milligrams per day for women and men, respectively. Excessive intake of vitamin C beyond the tolerable upper intake level (which is 2000 milligrams per day for adults) could potentially lead to adverse effects, including gastrointestinal issues like diarrhea, nausea, and abdominal cramps.

While headaches are not a widely reported side effect of vitamin C supplementation, some individuals might be more sensitive to high doses of vitamin C, and they could potentially experience headaches or migraines as a result of supplementation.

It’s important to note that getting vitamin C from dietary sources like fruits and vegetables is generally considered safe and less likely to cause adverse effects compared to high-dose supplements. If you suspect that your headaches might be related to vitamin C supplementation or any other dietary supplement, it’s advisable to consult a healthcare professional. They can evaluate your symptoms, provide guidance on safe dosages, and determine whether the headaches are indeed linked to vitamin C or have other underlying causes.

  • Recent Posts

  • Categories

  • Archives

  • Tags